Question 111 out of 1 pointsA nurse is instructing a 19-year-old female patient on the use of fluconazole for candida vaginitis. A teaching priority will be toResponseFeedback:A teaching priority would be to tell the patient to use another form of birth control if she was taking an oral contraceptive. Fluconazole may decrease the effectiveness of oral contraceptives. Taking an antiemetic or antidiarrheal for adverse GI effects would be an appropriate instruction for this drug. The nurse should also instruct the patient to take aspirininstead of acetaminophen for relief of minor discomforts because acetaminophen has the potential to damage the liver
and kidneys. Taking the drug with food is recommended if the patient experiences GI distress. All of these instructions are important, but not as important as making sure that the patient does not inadvertently become pregnant while on the medication.Question 121 out of 1 pointsA 68-year-old man is being treated for benign prostatic hypertrophy (BPH)and began treatment with finasteride (Proscar) 3 months ago. When planning the care of this patient, what desired outcome should the nurse prioritize?ResponseFeedback:The primary goal of treatment with finasteride is to facilitate complete bladder emptying, resulting in less urgency and decreased frequency of voiding. Urethral pain, sexual side effects, and hematuria are possible but less commonly associated with BPH. Consequently, outcomes relating to bladder emptying would be prioritized.Question 131 out of 1 pointsOn the advice of her sister, a 52-year-old woman has visited her nurse practitioner to discuss the potential benefits of hormone replacement therapy in controlling the symptoms of menopause. Which of the following responses by the nurse is most appropriate?ResponseFeedback:Research from the WHI trial indicates that estrogen given to postmenopausal women in combination with progestin significantly increases the risk of stroke and coronary heart disease (CHD). HRT is associated with increased, not decreased, risk of breast cancer and it may complicate early diagnosis of the disease. HRT does not exacerbate low bone density or constitute a risk factor for osteoporosis.Question 141 out of 1 pointsA patient has acquired primary hypogonadism and has been prescribed testosterone transdermal (Androderm) patches. When educating the patient on how to administer the drug, the nurse will instruct him toResponseFeedback:The patient should place the patch on the back, abdomen, upper arms, or thighs. He should not place it on the scrotum or on bony areas such as the shoulder or the hip. The skin area should not be oily, damaged, or irritated. The patch should stay in place for 7 days before replacement.
You've reached the end of your free preview.
Want to read all 13 pages?
- Fall '13
- Nursing, Pharmacology, Quiz, Therapeutic effect , Nurs 6521 Diarrhea, It is Typically Self-limiting, , Nurs 6521 Hormone Replacement Therapy Vision Issues